Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 200, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Nov 10, 2012, 6:19 PM CST for 4 counties in Kansas. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 10, 2012, 6:19 PM CST (00:19 UTC)
- Expired
- Nov 10, 2012, 7:15 PM CST
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS
The radar
The Grand Island radar (KUEX), 157 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 6:20 PM CST | TSTM WND GST 70 | 10 Ne Hoisington, KS | |
| Nov 10, 6:37 PM CST | TSTM WND GST 80 | 6 Nnw Holyrood, KS | ACCOMPANIED BY GOLF BALL SIZE HAIL. |
| Nov 10, 6:58 PM CST | HAIL 1 | 2 N Ellsworth, KS | |
| Nov 10, 6:58 PM CST | HAIL 1 | Holyrood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 3:36 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2465 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
347
WUUS53 KICT 110019
SVRICT
KSC009-053-105-167-110115-
/O.NEW.KICT.SV.W.0200.121111T0019Z-121111T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CST SAT NOV 10 2012
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...
NORTHWESTERN ELLSWORTH COUNTY IN CENTRAL KANSAS...
LINCOLN COUNTY IN CENTRAL KANSAS...
EASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 715 PM CST
* AT 615 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUSANK...AND
MOVING NORTHEAST AT 60 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...LINCOLN...HOLYROOD...BUNKER HILL...DORRANCE...WILSON...
LUCAS...SYLVAN GROVE...WESTFALL...WILSON LAKE...ELLSWORTH
AIRPORT...KANOPOLIS AND ASH GROVE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 200 AND 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9826 3885 9793 3884 9793 3873 9810
3854 9848 3845 9873 3869 9881 3914 9855
3914 9850 3922 9850
TIME...MOT...LOC 0019Z 223DEG 53KT 3871 9865
HAIL...1.00IN
WIND...70 MPH
$$
MCGUIRE3 follow-up statements
892
WWUS53 KICT 110042
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CST SAT NOV 10 2012
KSC009-167-110052-
/O.CAN.KICT.SV.W.0200.000000T0000Z-121111T0115Z/
RUSSELL KS-BARTON KS-
642 PM CST SAT NOV 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON AND
EASTERN RUSSELL COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED INTO
ELLSWORTH COUNTY.
LAT...LON 3922 9826 3884 9793 3873 9810 3854 9848
3913 9848 3915 9850 3922 9850
TIME...MOT...LOC 0042Z 234DEG 54KT 3900 9843 3865 9828
$$
KSC053-105-110115-
/O.CON.KICT.SV.W.0200.000000T0000Z-121111T0115Z/
LINCOLN KS-ELLSWORTH KS-
642 PM CST SAT NOV 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELLSWORTH AND LINCOLN COUNTIES UNTIL 715 PM CST...
AT 639 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTHWEST OF SYLVAN GROVE TO LORRAINE...
AND MOVING NORTHEAST AT 60 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...PING PONG BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...LINCOLN...SYLVAN GROVE...ELLSWORTH AIRPORT...KANOPOLIS
AND ASH GROVE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 206 AND 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3922 9826 3884 9793 3873 9810 3854 9848
3913 9848 3915 9850 3922 9850
TIME...MOT...LOC 0042Z 234DEG 54KT 3900 9843 3865 9828
HAIL...1.50IN
WIND...80 MPH
$$
MCGUIRE734
WWUS53 KICT 110049
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CST SAT NOV 10 2012
KSC053-105-110115-
/O.CON.KICT.SV.W.0200.000000T0000Z-121111T0115Z/
LINCOLN KS-ELLSWORTH KS-
649 PM CST SAT NOV 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ELLSWORTH AND LINCOLN COUNTIES UNTIL 715 PM CST...
AT 644 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM SYLVAN GROVE TO 5 MILES NORTH OF LORRAINE...AND
MOVING NORTHEAST AT 55 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...GOLF BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...LARGE TREE BRANCHES MAY BE BROKEN...POSSIBLY BLOCKING ROADS
AND DOWNING POWER LINES. SUBSTANTIAL ROOF COVERING DAMAGE
LIKELY. METAL OUTBUILDINGS DAMAGED. SIGNIFICANT FLYING
DEBRIS WILL BE DANGEROUS FOR ANYONE EXPOSED TO THE ELEMENTS.
LOCATIONS IMPACTED INCLUDE...
ELLSWORTH...LINCOLN...ELLSWORTH AIRPORT...ASH GROVE AND KANOPOLIS.
THOSE IN OR NEAR ELLSWORTH ARE IN THE PATH OF THESE STORMS AND
SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS NOW!
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3922 9826 3884 9793 3873 9810 3854 9848
3913 9848 3915 9850 3922 9850
TIME...MOT...LOC 0049Z 234DEG 47KT 3907 9831 3869 9824
HAIL...1.75IN
WIND...80 MPH
$$
MCGUIRE849
WWUS53 KICT 110106
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CST SAT NOV 10 2012
KSC053-105-110115-
/O.CON.KICT.SV.W.0200.000000T0000Z-121111T0115Z/
LINCOLN KS-ELLSWORTH KS-
706 PM CST SAT NOV 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
ELLSWORTH AND CENTRAL LINCOLN COUNTIES UNTIL 715 PM CST...
AT 703 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM BARNARD TO 10 MILES SOUTH OF WESTFALL...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN ELLSWORTH AND SOUTHEASTERN
LINCOLN COUNTIES.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 213 AND 233.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3868 9848 3899 9824 3922 9826 3884 9793
3873 9810
TIME...MOT...LOC 0106Z 234DEG 47KT 3920 9808 3882 9801
HAIL...1.00IN
WIND...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 5:40 PM CST, 39 minutes earlier.
Area forecast discussion, Nov 10, 5:40 PM CST, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 540 PM CST SAT NOV 10 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A STRONG COLD FRONT WILL SWEEP EAST ACROSS THE FORECAST AREA TONIGHT INTO SUNDAY MORNING. STRONG TO MARGINALLY SEVERE CONVECTION IS EXPECTED ALONG THIS FRONT EARLY TONIGHT ACROSS CENTRAL KANSAS. PERIOD OF MVFR CIGS AND VSBYS IN VICINITY OF THE CONVECTION CAN BE EXPECTED...WITH A PERIOD OF MVFR CIGS POSSIBLE JUST BEHIND THE COLD FRONT EARLY SUNDAY MORNING. THE CONVECTION AND MVFR CONDITIONS WILL LINGER ACROSS SOUTHEAST KANSAS ON SUNDAY MORNING...WITH PREVAILING VFR ALL AREAS BY THE AFTERNOON ON SUNDAY. KED && .PREV DISCUSSION... /ISSUED 310 PM CST SAT NOV 10 2012/ DISCUSSION... MAIN CONCERNS: THUNDERSTORM POTENTIAL...WINDS...AND TEMPERATURES ASSOCIATED WITH STRONG WEATHER SYSTEM MOVING THROUGH TONIGHT INTO SUNDAY. TONIGHT-SUNDAY NIGHT: LONGWAVE UPPER TROUGH OVER THE WESTERN CONUS WILL PUSH EASTWARD ACROSS THE PLAINS...AS UPSTREAM TROUGHING REACHES THE PACIFIC NORTHWEST. STRONG BAROCLINIC ZONE WILL SURGE SOUTHWARD OUT OF NEBRASKA ACROSS OUR FORECAST AREA LATER TONIGHT INTO SUNDAY MORNING. THE FRONT WILL GRADUALLY OVERTAKE THE DRYLINE PRESENTLY STRETCHING FROM CENTRAL KS TO THE EASTERN TX PANHANDLE. LOW-LEVEL CONVERGENCE WILL INCREASE OVERNIGHT AS THE FRONT MOVES IN...WITH INCREASED UPPER SUPPORT IN ADVANCE OF AN APPROACHING STRONG PV ANOMALY IN THE BASE OF THE UPPER TROUGH. SCATTERED THUNDERSTORMS MAY DEVELOP EARLY THIS EVENING AHEAD OF THE FRONT/DRYLINE...WITH ACTIVITY LIKELY BECOMING MORE LINEAR-CONGEALED AS THE NIGHT PROGRESSES...GIVEN BACKING DEEP LAYER SHEAR VECTORS AND INCREASED FRONTAL CONVERGENCE. STRONG DEEP LAYER SHEAR/MARGINAL INSTABILITY COULD LEAD TO A FEW SEVERE REPORTS IN CENTRAL KS INTO MID EVENING WITH HAIL/WINDS LIKELY THE PRIMARY THREATS. SOUTHERLY LOW-LEVEL JET WILL INTENSIFY TO 65-70 KT ACROSS SOUTH CENTRAL/SOUTHEAST KS THIS EVENING...WITH STILL FAIRLY STEEP 1000-850 LAPSE RATES. SO PLANNING TO EXTEND WIND ADVISORY IN A LARGE PART OF SOUTH CENTRAL/SOUTHEAST KS TIL 06Z TONIGHT. COLDER AIR WILL SPREAD IN BEHIND THE FRONT...WITH A LARGE PORTION OF THE FORECAST AREA EXPERIENCING AN EARLY MORNING SUNDAY HIGH. MONDAY-THURSDAY: THE UPPER TROUGH WILL SHIFT EAST OF THE AREA...WITH THE FLOW ALOFT BECOMING MORE WESTERLY ACROSS THE CENTRAL PLAINS. TEMPERATURES WILL BEGIN THE WEEK A BIT COOLER THAN NORMAL...BEFORE RECOVERING TO NEAR SEASONAL AVERAGES FOR THE REMAINDER OF THE WEEK. WILL MAINTAIN DRY FORECAST WITH GULF CUT OFF DURING THIS PERIOD. FRIDAY-SATURDAY: THE MEDIUM RANGE MODELS DO INDICATE A SOUTHERN STREAM SHORTWAVE TROUGH EJECTING EASTWARD ACROSS THE CENTRAL PLAINS WITH MODEST GULF MOISTURE RETURN. WILL CARRY 20-40% CHANCES FOR SHOWERS/T-STORMS MAINLY FRIDAY NIGHT-SATURDAY ALTHOUGH TIMING OF THIS WAVE COULD CHANGE. PRECIPITATION AMOUNTS LOOK TO BE LIGHT WITH THIS FEATURE. JMC FIRE WEATHER... WILL MAINTAIN RED FLAG WARNING AREAL EXTENT UNTIL 01Z THIS EVENING...GIVEN STRONG SOUTHERLY WINDS GUSTING FREQUENTLY OVER 40 MPH AND CURED GRASSLAND. RELATIVE HUMIDITY RUNNING ABOUT 40% IN THE WARNED AREA...AND 45-55% FURTHER EAST. THE FIRE DANGER WILL REMAIN VERY HIGH THIS EVENING AS SOUTHERLY WINDS CONTINUE TO GUST...BUT THEN DROP OFF LATER TONIGHT. AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU A CHALLENGING TAF FORECAST WITH THE SUSTAINED WINDS AROUND 25KTS FOR A LARGE PORTION OF THE TAF PERIOD AT MOST SITES IN ADDITION TO THE PASSAGE OF THE COLD FRONT AND ASSOCIATED CHANCES OF THUNDERSTORMS. ANTICIPATE GUSTY WINDS TO AT LEAST 6Z DUE TO CONTINUED MIXING. THE COLD FRONT SHOULD MOVE THROUGH KRSL AT ~5Z AND CLOSER TO ~11Z FOR KHUT AND KICT. THUNDERSTORMS ARE STILL EXPECTED TO DEVELOP AHEAD OF THE FRONT BUT QUESTIONING TSRA FOR KRSL AND KSLN...THUS LEFT AS VCTS FOR NOW. GREATER CONFIDENCE IN TSRA FOR KHUT AND KICT AT 2Z AND 3Z RESPECTIVELY...BUT THERE COULD BE A LAG IN TIMING WHERE IT MAY BE CLOSER TO 6Z. KCNU COULD HAVE SOME -TSRA AFTER 6Z WITH LINGERING SHRA AND POSSIBLY A FEW BOLTS OF TS IN THE VICINITY THROUGH THE MORNING. OPTED TO PUT IN A SIMILAR SITUATION FOR KICT WITHOUT AS SIGNIFICANT OF A CIG REDUCTION AS KCNU WITH THE ABUNDANT MOISTURE. KCNU COULD HAVE LOWER CIGS THAN CURRENT FORECAST BUT DECIDED TO KEEP AT THE MVFR AND IFR THRESHOLD. THE NEXT FORECAST WILL LIKELY BE ABLE TO FINE TUNE THE TIMING OF TSRA BETTER THAN THE CURRENT FORECAST AND EXPECT AMENDMENTS WITH CONVECTIVE DEVELOPMENT THIS EVENING AND TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 42 44 23 52 / 70 30 0 0 HUTCHINSON 36 41 22 52 / 60 10 0 0 NEWTON 40 42 22 51 / 70 30 0 0 ELDORADO 44 45 22 51 / 80 70 10 0 WINFIELD-KWLD 48 49 25 53 / 80 60 10 0 RUSSELL 30 40 18 52 / 60 10 0 0 GREAT BEND 32 41 20 52 / 60 10 0 0 SALINA 35 40 22 51 / 70 10 0 0 MCPHERSON 36 40 21 52 / 70 10 0 0 COFFEYVILLE 58 59 27 52 / 70 90 10 10 CHANUTE 56 57 26 51 / 80 90 10 10 IOLA 56 57 26 51 / 70 90 10 10 PARSONS-KPPF 58 58 25 52 / 70 90 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ049>053-067>072- 082-083-091>096-098>100. RED FLAG WARNING UNTIL 7 PM CST THIS EVENING FOR KSZ032-033- 047>051-067-082-091. WIND ADVISORY UNTIL 7 PM CST THIS EVENING FOR KSZ032-033-047-048. &&
Hazardous weather outlook, Nov 10, 4:03 PM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 403 PM CST SAT NOV 10 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-112215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 403 PM CST SAT NOV 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE AREA TONIGHT. A FEW OF THE STORMS THIS EVENING COULD BE SEVERE...WEST OF A HILLSBORO TO WICHITA TO WELLINGTON LINE. THE MAIN THREATS WILL BE WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. STRONG SOUTH WINDS WILL AFFECT THE AREA THIS EVENING. PLEASE REFER TO THE WIND ADVISORY STATEMENT FOR ADDITIONAL DETAILS. THE GRASSLAND FIRE DANGER INDEX WILL REMAIN VERY HIGH CATEGORY AREA WIDE INTO THIS EVENING...WITH EXTREME FIRE DANGER EXPECTED FOR LOCATIONS GENERALLY WEST OF INTERSTATE 135 UNTIL EARLY EVENING. PLEASE REFER TO THE LATEST RED FLAG WARNING FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW THUNDERSTORMS MAY LINGER IN SOUTHEASTERN KANSAS SUNDAY MORNING. THESE ARE NOT EXPECTED TO BE STRONG OR SEVERE. VERY HIGH WILDFIRE DANGER POTENTIAL WILL EXIST SUNDAY INTO MONDAY ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS EVENING TO THE WEST OF A HILLSBORO TO WICHITA...TO WELLINGTON LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Nov 10, 5:08 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
508 PM CST SAT NOV 10 2012
KSZ047-110000-
BARTON-
508 PM CST SAT NOV 10 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...
AT 505 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 29 MILES WEST OF BELPRE...OR 31 MILES SOUTHWEST
OF LARNED...AND MOVING NORTHEAST AT 60 MPH.
DAMAGING WINDS OF 60 TO 70 MPH ARE POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN BARTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS
INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.
&&
LAT...LON 3860 9904 3868 9904 3869 9903 3831 9863
3826 9876 3825 9898 3827 9904
TIME...MOT...LOC 2308Z 221DEG 51KT 3804 9959
MCGUIRELocal storm report, Nov 10, 6:11 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL HOISINGTON 38.52N 98.78W
11/10/2012 E1.00 INCH BARTON KS LAW ENFORCEMENT
&&
JMCLocal storm report, Nov 10, 6:15 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
615 PM CST SAT NOV 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL 1 E HOISINGTON 38.52N 98.76W
11/10/2012 E1.00 INCH BARTON KS TRAINED SPOTTER
&&
KEDThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:52 PM CST | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Rice | 53 min |
| Nov 10, 7:12 PM CST | Special Weather Statement | ICT | Barton | 33 min |
| Nov 10, 7:17 PM CST | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 28 min |
| Nov 10, 7:29 PM CST | Severe Thunderstorm Warning | ICT | Saline | 35 min |
| Nov 10, 7:35 PM CST | Special Weather Statement | ICT | Barton | 40 min |
| Nov 10, 7:52 PM CST | Severe Thunderstorm Warning | ICT | Ellsworth, Reno, Rice | 53 min |
| Nov 10, 8:27 PM CST | Severe Thunderstorm Warning | ICT | McPherson, Saline | 43 min |
| Nov 10, 8:55 PM CST | Special Weather Statement | ICT | Reno | 50 min |
| Nov 10, 9:05 PM CST | Special Weather Statement | ICT | Reno | 40 min |
| Nov 10, 9:31 PM CST | Special Weather Statement | ICT | McPherson | 44 min |
| Nov 10, 9:45 PM CST | Special Weather Statement | ICT | Kingman | 30 min |
| Nov 10, 10:05 PM CST | Special Weather Statement | ICT | Harvey | 25 min |
| Nov 10, 10:23 PM CST | Special Weather Statement | ICT | Harvey | 37 min |
| Nov 11, 12:18 AM CST | Special Weather Statement | ICT | Cowley | 42 min |
| Nov 11, 5:22 AM CST | Special Weather Statement | ICT | Neosho | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.